Arimidex and Insomnia
Dear OncoLink "Ask The Experts,"
My niece has just completed a five year course of Arimidex. She is now experiencing extreme difficulty sleeping, getting to sleep, and staying asleep. Are there any indications from other women that this is a side effect? Her oncologist says "no".
Nancy Zieber, RN, MSN, CRNP, Oncology/Hematology Nurse Practitioner, responds:
I am not aware of Arimidex causing insomnia. I have checked with our pharmacist and also checked the literature again, but unfortunately there is no information on this topic. I think it is possible that the insomnia is related to the change in hormone levels caused by Arimidex, though. Regardless of the cause, she should speak with her physician about treatment for insomnia. Other thoughts - check thyroid function, limit/eliminate caffeine intake, focus on good sleep hygiene such as avoiding TV in the bedroom, etc.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania